I always take a one a day multi-vitamin and about 2 weeks ago a friend suggested I started taking biotin for my hair. She told me to take 4 a day @ 1,000mcg each but I have been feeling really bad for the past 5 days could it be I am taking to many vitamins? The biotin says take one a day.
I also had been taking a one a day multi-vitamin for awhile. Then I stopped and recently decided to begin taking it again. The store didn't carry the brand I used to take (or they changed their packaging) so I just decided to purchase something different. Over the next couple of days I started to feel sick after breakfast. I always felt like I wanted to throw up and a little lightheaded and it didn't matter what I ate. One day, I did end up throwing up and decided to find out what made me nauseous after each breakfast (lunch and dinner were fine). So I started really watching what I ate until I finally realized that every time I took the multi-vitamin I felt nauseous. If I didn't take it, I was ok. I decided to try a different brand of multi-vitamin and experienced the same results. I wondered why I was able to take them before and not have any problems. Then I noticed that on the label the dosages for the vitamins were something like 200%-500% daily allowance so I thought maybe the vitamins were too powerful for my system and I remembered that the old vitamins I took were 100% daily allowance. So I decided to find a multi-vitamin with only 100% allowances. Surprisingly most of the vitamins at the store are all over 100% now which I can't understand why you would need so much unless you were ill or something. I eventually was able to find one which had all vitamins at just 100% allowance and purchased it and have been using it ever since without any problems. So for me, I think you can take too many vitamins that your body doesn't need and my body really seems to protest if I do.
Let me tell you something, for many years I took Centrum and last year i was feeling really strange, lightheaded, stomachache etc. Then I stop for maybe 3 month. I asked my doctor if the vitamins can do harmful for your body and he said No Way!! but i telling you about 3 month ago I started Multivitamins for kids (Flinstone) Immune support with extra vit. C and I am doing perfect. I took the idea from my husban nephew he had the gastric surgery to loose weight and what the doctor told him to take is Flinstone Vitamins not to affect the stomach and you feel good. I am also taking every mid morning an envelope of Emergen C booster (1,000 mgs of Vit. C) and I feel good. I wonder if taking 1000 mg can damage the liver. Do you know anything???